Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 255, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 27, 2008, 3:43 PM EDT for 7 counties in Virginia. It was in force for 77 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 3:43 PM EDT (19:43 UTC)
- Expired
- Jun 27, 2008, 5:00 PM EDT
- In force
- 77 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Botetourt County, VA, City of Roanoke, VA, City of Salem, VA, Franklin County, VA, Pittsylvania County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 36 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:44 PM EDT | TSTM WND DMG | 1 Ne Roanoke Airport, VA | TREE DOWN ON WILLIAMSON ROAD NEAR HOLLINS COLLEGE |
| Jun 27, 3:50 PM EDT | HAIL 0.88 | 1 W Roanoke, VA | ON INTERSTATE 81 |
| Jun 27, 3:51 PM EDT | TSTM WND DMG | 3 Wsw Cloverdale, VA | TREE DOWN ON COYNER SPRINGS ROAD NEAR HIGHWAY 460. |
| Jun 27, 4:08 PM EDT | TSTM WND DMG | 4 E Burnt Chimney, VA | TREES DOWN NEAR WESTLAKE BAPTIST CHURCH |
| Jun 27, 4:18 PM EDT | TSTM WND DMG | 6 Ssw Moneta, VA | TWO LARGE PINE TREES SNAPPED OFF 3 MILES NORTH OF SCRUGGS IN THE LAKEWOOD FOREST AREA NEAR SMITH MOUNTAIN LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 271944
SVRRNK
VAC019-023-067-143-161-515-770-775-272100-
/O.NEW.KRNK.SV.W.0255.080627T1943Z-080627T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
CITY OF SALEM IN WEST CENTRAL VIRGINIA
CITY OF ROANOKE IN WEST CENTRAL VIRGINIA
CITY OF BEDFORD IN SOUTH CENTRAL VIRGINIA
SOUTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
NORTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 500 PM EDT.
* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CLOVERDALE TO ROCKY
MOUNT...OR ALONG A LINE EXTENDING FROM TROUTVILLE TO ROCKY MOUNT...
AND MOVING EAST AT 33 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOONES MILL...
WIRTZ...
SYDNORSVILLE...
MONTVALE...
AND SMITH MOUNTAIN LAKE.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3684 7964 3683 7967 3686 8014 3701 8012
3702 8011 3705 8012 3742 8008 3743 8006
3749 7921
TIME...MOT...LOC 1943Z 262DEG 28KT 3738 7989 3699 7996
$$
AMS6 follow-up statements
000
WWUS51 KRNK 272001
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT FRI JUN 27 2008
VAC775-272010-
/O.CAN.KRNK.SV.W.0255.000000T0000Z-080627T2100Z/
CITY OF SALEM VA-
400 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF SALEM... IS
CANCELLED...
LAT...LON 3684 7964 3683 7967 3686 8003 3743 7999
3749 7922
TIME...MOT...LOC 2000Z 262DEG 28KT 3738 7977 3699 7982
$$
VAC019-023-067-143-161-515-770-272100-
/O.CON.KRNK.SV.W.0255.000000T0000Z-080627T2100Z/
FRANKLIN VA-CITY OF ROANOKE VA-CITY OF BEDFORD VA-BOTETOURT VA-
PITTSYLVANIA VA-ROANOKE VA-BEDFORD VA-
400 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR THE CITY OF BEDFORD...THE CITY OF ROANOKE... BEDFORD...EASTERN
ROANOKE...NORTHWESTERN PITTSYLVANIA...SOUTHERN BOTETOURT AND FRANKLIN
COUNTIES...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BLUE RIDGE TO ROCKY MOUNT...
OR ALONG A LINE EXTENDING FROM MONTVALE TO ROCKY MOUNT...MOVING EAST
AT 32 MPH.
HAIL UP TO NICKEL SIZE WAS REPORTED NEAR SALEM WITH THIS STORM. IF
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT
LIFE AND PROPERTY.
LAT...LON 3684 7964 3683 7967 3686 8003 3743 7999
3749 7922
TIME...MOT...LOC 2000Z 262DEG 28KT 3738 7977 3699 7982
$$
AMS000
WWUS51 KRNK 272017
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT FRI JUN 27 2008
VAC770-272026-
/O.CAN.KRNK.SV.W.0255.000000T0000Z-080627T2100Z/
CITY OF ROANOKE VA-
416 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF ROANOKE... IS
CANCELLED...
LAT...LON 3684 7964 3683 7967 3686 7994 3744 7987
3749 7922
TIME...MOT...LOC 2016Z 262DEG 28KT 3740 7963 3695 7969
$$
VAC019-023-067-143-161-515-272100-
/O.CON.KRNK.SV.W.0255.000000T0000Z-080627T2100Z/
FRANKLIN VA-CITY OF BEDFORD VA-BOTETOURT VA-PITTSYLVANIA VA-
ROANOKE VA-BEDFORD VA-
416 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR THE CITY OF BEDFORD... BEDFORD...EASTERN ROANOKE...NORTHWESTERN
PITTSYLVANIA...SOUTHWESTERN BOTETOURT AND EASTERN FRANKLIN
COUNTIES...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM THAXTON TO SONTAG...OR ALONG
A LINE EXTENDING FROM MONTVALE TO 6 MILES SOUTHWEST OF PENHOOK...
MOVING EAST AT 32 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3684 7964 3683 7967 3686 7994 3744 7987
3749 7922
TIME...MOT...LOC 2016Z 262DEG 28KT 3740 7963 3695 7969
$$
AMS000
WWUS51 KRNK 272027
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT FRI JUN 27 2008
VAC023-161-272036-
/O.CAN.KRNK.SV.W.0255.000000T0000Z-080627T2100Z/
BOTETOURT VA-ROANOKE VA-
426 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROANOKE AND
SOUTHWESTERN BOTETOURT COUNTIES IS CANCELLED...
LAT...LON 3684 7964 3683 7967 3686 7990 3733 7979
3749 7922
TIME...MOT...LOC 2026Z 253DEG 20KT 3721 7966 3685 7971
$$
VAC019-067-143-515-272100-
/O.CON.KRNK.SV.W.0255.000000T0000Z-080627T2100Z/
FRANKLIN VA-CITY OF BEDFORD VA-PITTSYLVANIA VA-BEDFORD VA-
426 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR THE CITY OF BEDFORD... BEDFORD...NORTHWESTERN PITTSYLVANIA AND
EASTERN FRANKLIN COUNTIES...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GOODVIEW TO SAGO...OR ALONG
A LINE EXTENDING FROM MONETA TO 7 MILES EAST OF SYDNORSVILLE...MOVING
EAST AT 23 MPH.
IF ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3684 7964 3683 7967 3686 7990 3733 7979
3749 7922
TIME...MOT...LOC 2026Z 253DEG 20KT 3721 7966 3685 7971
$$
AMS000
WWUS51 KRNK 272038
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT FRI JUN 27 2008
VAC019-067-143-515-272100-
/O.CON.KRNK.SV.W.0255.000000T0000Z-080627T2100Z/
FRANKLIN VA-CITY OF BEDFORD VA-PITTSYLVANIA VA-BEDFORD VA-
437 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR THE CITY OF BEDFORD... SOUTHERN BEDFORD...NORTHWESTERN
PITTSYLVANIA AND EASTERN FRANKLIN COUNTIES...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MONETA TO SAGO...OR ALONG A
LINE EXTENDING FROM MONETA TO 7 MILES WEST OF CALLANDS...MOVING EAST
AT 23 MPH.
LOCATIONS IMPACTED INCLUDE...
SMITH MOUNTAIN LAKE...
SMITH MOUNTAIN LAKE STATE PARK...
THE D-DAY MEMORIAL...
AJAX...
AND HUDDLESTON.
LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN
LAT...LON 3684 7964 3683 7967 3685 7983 3726 7973
3749 7922
TIME...MOT...LOC 2037Z 252DEG 20KT 3723 7955 3685 7968
$$
AMS000
WWUS51 KRNK 272053
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT FRI JUN 27 2008
VAC515-272103-
/O.CAN.KRNK.SV.W.0255.000000T0000Z-080627T2100Z/
CITY OF BEDFORD VA-
453 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF BEDFORD... IS
CANCELLED...
LAT...LON 3684 7975 3727 7952 3727 7936 3684 7964
3683 7967
TIME...MOT...LOC 2053Z 278DEG 26KT 3721 7940 3683 7959
$$
VAC019-067-143-272100-
/O.CON.KRNK.SV.W.0255.000000T0000Z-080627T2100Z/
FRANKLIN VA-PITTSYLVANIA VA-BEDFORD VA-
453 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN BEDFORD...NORTHWESTERN PITTSYLVANIA AND EASTERN FRANKLIN
COUNTIES...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HUDDLESTON TO SAGO...OR
ALONG A LINE EXTENDING FROM HUDDLESTON TO CALLANDS...MOVING EAST AT
30 MPH.
LOCATIONS IMPACTED INCLUDE...
AJAX.
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
LAT...LON 3684 7975 3727 7952 3727 7936 3684 7964
3683 7967
TIME...MOT...LOC 2053Z 278DEG 26KT 3721 7940 3683 7959
$$000
WWUS51 KRNK 272105
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT FRI JUN 27 2008
VAC019-067-143-272114-
/O.EXP.KRNK.SV.W.0255.000000T0000Z-080627T2100Z/
FRANKLIN VA-PITTSYLVANIA VA-BEDFORD VA-
504 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BEDFORD...
NORTHWESTERN PITTSYLVANIA AND EASTERN FRANKLIN COUNTIES EXPIRES AT
500 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST
INTO A NEW WARNING.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3684 7975 3727 7952 3727 7936 3684 7964
3683 7967
TIME...MOT...LOC 2053Z 278DEG 26KT 3721 7940 3683 7959
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:18 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 27, 2:18 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 218 PM EDT FRI JUN 27 2008 .SYNOPSIS... WARM AND MOIST SOUTHWEST FLOW WILL CONTINUE INTO THE REGION TODAY AND SATURDAY WITH HIGH PRESSURE FIRMLY ENTRENCHED OVER FLORIDA AND THE GULF COAST. AFTERNOON HEATING WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. A BETTER CHANCE OF THUNDERSTORMS ARRIVES WITH A COLD FRONT SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... CLUSTER OF TSTMS HAS BEEN HOLDING TOGETHER...CROSSING SE WV AND INTO THE VA HIGHLANDS. SFC WINDS ARE DIFFLUENT EAST OF THE MTNS...SO NOT SURE IF THE ACTIVITY WILL PERSIST AS IT MOVES DOWNSLOPE. TEMPS AND DEWPOINTS ARE CLIMBING EAST OF THE MTNS...SO EVEN IF ACTIVITY WEAKENS...OUTFLOW SHOULD HELP TO INITIATE NEW STORMS FOR THE AFTERNOON. MODIFIED RNK SOUNDING FOR A HIGH TEMP OF 87 AND IT YIELDED SBCAPES OF AROUND 1600 AND AN LI OF M5. A DCAPE OF 558 SUGGESTS POTENTIAL FOR STRONG DOWNDRAFTS. 55 DBZ CORES ABOVE 23K ARE NEEDED FOR LARGE HAIL. UNLIKE YESTERDAY WHERE SVR STORMS WERE ENTIRELY PULSE DRIVEN...TODAYS ACTIVITY MAY BE AIDED BY SOME MID LEVEL CONVERGENCE DUE REMNANTS OF PASSING MESOSCALE CONVECTIVE VORT TO OUR NORTH. THIS CONVERGENCE BAND CURRENTLY TRAILS SOUTH FROM THE MCV (CENTERED OVR PA) ALONG THE WRN SLOPES OF THE APPALACHIANS...IN THE VCNTY OF CURRENT TSTM CLUSTER ACTIVITY. THIS MID LEVEL CONVERGENCE IS RESULTING IN A 25-30KT SPEED MAX THROUGH WV. ALL CONSIDERED...THIS SPEED MAX WILL AID TSTM DEVELOPMENT THIS AFTERNOON...STORMS POTENTIALLY BECOMING MORE ORGANIZED THAT YOUR TYPICAL PULSE THUNDERSTORM. ATTM...STILL ANTICIPATE PULSE STORMS...BUT THINK THUNDERSTORM CLUSTERS WILL BECOME MORE FAVORED OVER OUR NRN CWA IN THE VICINITY OF THE MORNING THUNDERSTORM OUTFLOW AND MID LEVEL SPEED MAX. FOR TONIGHT...WAS SLOW TO REMOVE POPS. SHOULD SEE A GRADUAL DECLINE ON CONVECTION OVERNIGHT BUT WITH THE BUILDUP OF HEAT OVER THE PAST FEW DAYS...WOULD NOT BE SURPRISED TO SEE SOME CELLS CONTINUING WELL PAST MIDNIGHT. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... STRONG WAVE DROPPING OUT OF SOUTHERN CANADA FRIDAY NIGHT WILL END UP PUSHING HEIGHTS DOWN A BIT OVER THE OHIO VALLEY FOR SATURDAY...INCREASING MOISTURE SOUTHWEST FLOW...AND PROVIDING BETTER SUPPORT FOR STORMS. BY SUNDAY...THE FAVORED 00Z ECMWF TAKES THE CLOSED LOW INTO THE GREAT LAKES...AND KEEPS THE MAIN FRONT OVER THE OHIO VALLEY WITH LEE TROUGH IN THE PIEDMONT. SUNDAY SHOULD BE SIMILAR TO SATURDAY IN TERMS OF THUNDERSTORM COVERAGE...BUT MAY HAVE MORE CLOUDS KEEPING HIGHS DOWN A COUPLE DEGREES FROM SAT. BETTER UPPER SUPPORT THROUGH THE PERIOD WILL LEAD TO SOMEWHAT BETTER STORM ORGANIZATION. && .LONG TERM /TUESDAY THROUGH THURSDAY/... ALTHOUGH BOTH THE ECMWF/GFS SHOW A STRONG COLD FRONT ALONG THE EAST COAST LATER TUESDAY...THE RECENT TREND HAS BEEN TOO COLD AND TOO STRONG WITH FRONTAL PASSAGES. SO...WOULD LEAN TOWARDS THE ECMWF/WARMER LESS AMPLIFIES SOLUTION EARLY IN THE LONG RANGE. HOWEVER...STRONG HIGH LATITUDE RIDGE IN WESTERN CANADA...WILL CAUSE SHRTWVS TO EJECT IN NW FLOW INTO THE GREAT LAKES...WHICH WILL EVENTUALLY DIG A TROUGH INTO THE GREAT LAKES. THUS...AFTER A RESPITE EARLY NEXT WEEK...THE END OF NEXT WEEK AND NEXT WEEKEND LOOK ACTIVE WITH LLVL WAA COMBINING WITH COOLING IN THE MIDLEVELS...AS A WEST TO EAST COLD FRONT APPROACHES. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... MOISTURE WILL STEADILY INCREASE INTO THE AREA THE NEXT SEVERAL DAYS. THIS WILL RESULT IN AREAS OF EARLY MORNING FOG AND SCATTERED AFTN AND EVENING TSTMS. THUNDERSTORM CHANCES WILL INCREASE SATURDAY AND SUNDAY ALONG A COLD FRONT THAT WILL BE CROSSING THE AREA FROM THE WEST. POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXIST...WIND GUSTS OF 50 KTS AND LARGE HAIL. A DRYING TREND WILL BEGIN MONDAY WITH BENIGN WEATHER EXPECTED FOR MUCH OF NEXT WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...JS/PM SHORT TERM...JS/WP LONG TERM...KM AVIATION...PM
Hazardous weather outlook, Jun 27, 4:03 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 403 AM EDT FRI JUN 27 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-280815- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 403 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE REGION TODAY...PRODUCING ISOLATED INSTANCES OF LARGE HAIL AND DAMAGING WINDS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN APPROACHING COLD FRONT WILL BRING THE THREAT OF STRONG TO SEVERE THUNDERSTORMS TO THE AREA SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND.
In the hours before
Local storm report, Jun 27, 2:30 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND DMG 1 SW FALCONERVILLE 37.52N 79.11W
06/27/2008 AMHERST VA LAW ENFORCEMENT
TREES DOWN ON POWERLINES ON NED BROWN RD. STARTED AN
ELECTRICAL FIRE
&&
SKSpecial weather statement, Jun 27, 2:48 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 248 PM EDT FRI JUN 27 2008 NCZ004-005-020-271945- YADKIN NC-ROCKINGHAM NC-STOKES NC- 248 PM EDT FRI JUN 27 2008 AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF WENTWORTH TO 13 MILES SOUTHWEST OF YADKINVILLE...MOVING EAST AT 16 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...BELLEWS LAKE...AND ENON AT 255 PM EDT...WENTWORTH AT 300 PM EDT...COURTNEY AT 310 PM EDT...HUNTSVILLE AND BETHANY AT 320 PM EDT AND OREGON HILL AT 325 PM EDT. EXPECT RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES BEFORE 4:00PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
Local storm report, Jun 27, 3:08 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 1 W BLACKSBURG 37.23N 80.43W
06/27/2008 MONTGOMERY VA PUBLIC
TREES DOWN 5 INCH DIA.
&&
TWLocal storm report, Jun 27, 3:09 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
309 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TSTM WND DMG 3 NW LYNCHBURG AIRPORT 37.36N 79.24W
06/27/2008 CAMPBELL VA LAW ENFORCEMENT
TREE DOWN ON GRAVES MILL ROAD
0148 PM TSTM WND DMG 5 NE LYNCHBURG AIRPORT 37.38N 79.14W
06/27/2008 CITY OF LYNCHBURG VA LAW ENFORCEMENT
1 TREE DOWN ON 1800 BLOCK OF MARTIN STREET.
&&
SKSpecial weather statement, Jun 27, 3:13 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 313 PM EDT FRI JUN 27 2008 VAZ007-009-010-012-015-272000- GRAYSON VA-SMYTH VA-WYTHE VA-BLAND VA-TAZEWELL VA- 313 PM EDT FRI JUN 27 2008 AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF RICHLANDS TO 13 MILES NORTH OF ABINGDON TO 14 MILES WEST OF ABINGDON...MOVING EAST AT 32 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...RAVEN AT 320 PM EDT...GLEN BURKE AT 325 PM EDT...RICHLANDS AT 330 PM EDT...CLAYPOOL HILL AT 335 PM EDT...BROADFORD AT 340 PM EDT...AND AMONATE AT 345 PM EDT. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. MOVE INDOORS IF YOU ARE IN THE PATH OF THESE STORMS. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Special weather statement, Jun 27, 3:17 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 317 PM EDT FRI JUN 27 2008 NCZ004-005-VAZ016-017-032-033-043-044-272015- ROCKINGHAM NC-STOKES NC-PATRICK VA-FLOYD VA-FRANKLIN VA- PITTSYLVANIA VA-CARROLL VA-HENRY VA- 317 PM EDT FRI JUN 27 2008 AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF FERRUM TO ARARAT...MOVING EAST AT 37 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...BUFFALO RIDGE AT 325 PM EDT...FERRUM AT 330 PM EDT...FAIRY STONE STATE PARK...PHILPOTT DAM AT 335 PM EDT...AND CRITZ AT 340 PM EDT. A STRONG GUST OF WIND OUT AHEAD OF THE LINE OF STORMS WILL PRODUCE WIND GUSTS OF 40 TO 50 MPH AND WILL LIKELY TRIGGER THE DEVELOPMENT OF ADDITIONAL STORMS. EXPECT FREQUENT DANGEROUS LIGHTNING...VERY HEAVY RAIN AND POSSIBLY SMALL HAIL AS THESE STORMS MOVE THROUGH YOUR AREA. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:14 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem | 59 min |
| Jun 27, 12:36 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 56 min |
| Jun 27, 12:46 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Lexington | 37 min |
| Jun 27, 1:12 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 78 min |
| Jun 27, 1:47 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 45 min |
| Jun 27, 2:05 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Floyd, Giles, Montgomery, Pulaski, Wythe and 1 more | 55 min |
| Jun 27, 2:52 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Floyd, Franklin, Montgomery, Roanoke and 2 more | 53 min |
| Jun 27, 3:07 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 26 min |
| Jun 27, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell | 60 min |
| Jun 27, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 37 min |
| Jun 27, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 45 min |
| Jun 27, 4:48 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Halifax, Henry, Pittsylvania, City of Danville | 72 min |
| Jun 27, 6:42 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 18 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.